Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
166 Doctors are Online

What is the remedy to counter side effects of taking excessive Robitussin?

User rating for this question
Answered by

General & Family Physician
Practicing since : 2006
Answered : 3552 Questions
Please see new question at 10.55 a.m. EST time today regarding if I can use Immodium. Thank you I paid $15.00 already yesterday that was supposed to give me unlimited questions until January 19 2014. Please do not charge me another $15.00!
Posted Mon, 6 Jan 2014 in Medicines and Side Effects
Answered by Dr. Albana Sejdini 1 hour later
Brief Answer: Could you send in more of your medical data? Detailed Answer: Hi, Thank you for posting at XXXXXXX This is Dr.Alba assisting you further with your health query! You are asking if you can use Imodium. Could you please send in more of your medical history (including your complains,symptoms,test results) in order to assist your further regarding the use of Imodium? I'd be honored to help you and ease your symptoms! Looking forward to kindly have the requested data! Thank you! Dr.Alba
Above answer was peer-reviewed by
Follow-up: What is the remedy to counter side effects of taking excessive Robitussin? 6 hours later
I was a complete fool. I tried snorting cocaine (a little) on Monday afternoon on a "dare" I am a 62 year old woman and was tired and needed to bake cookies and pastries and a friend told me it would help. I am never doing that again. However, I did use too much cough medicine, (Robitussin w/Dextromethorphane) by mistake yesterday afternoon, and my belly swelled up like a balloon and still is, and I had a bit of loose sttol that was clay-colored, which alarmed me. I take several antidepressant medications, one just for chronic pain as I have bad osteoarthritis of the spine. I am supposed to take: Wellbutrin 150 mg 3 X a day, Depakote 250 mg 2 X a day, Remeron, 30 mg. at night, and Elavil (new, for pain in arthritic spine) 25 mg. at night. I have had "Severe Depression, Recurrent since I was a child, and the antidepressants I have been taking for many years now are working quite well, along with talk therapy and peer support groups. I wondered if I should just let my body do what it needed and endure the diareah (sp?) or take a little Immodium tablet so I can function better. I am gasy, which is very unusual for me. I apologize, this is pretty gross, but you are a doctor, so I figure you will be okay with this information. Thank you very much.
Answered by Dr. Albana Sejdini 15 hours later
Brief Answer: Please refer to the following suggestions... Detailed Answer: Hi my dear, I read your medical history carefully and understood your concerns. You are saying to have used too much Robitussin. One of its side effect is bowel changes and gas, which have started the last day. I'd suggest to: - take over the counter(otc) tasectan and probiotics for diarrhea - drink more water with otc oral rehydration therapy. - take simethicone for relieving gas - take banana with yogurt - avoid eating pear, kiwi, etc to prevent aggravation of diarrhea Usually, the symptoms will be cleared up in a couple of days. If they will persist after 3 days, you should consult a GI specialist for further evaluation. All the best! Dr.Alba
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor